Hail, Crawford
- When
- February 18, 2:10 PM CST
- Where
- Crawford County, Cedarville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.570, -94.370
Thunderstorms developed in advance of a cold front that moved through western Arkansas during the afternoon of the 18th. The stronger storms produced hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed in advance of a cold front that moved through western Arkansas during the afternoon of the 18th. The stronger storms produced hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 18, 11:19 AM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CST MON FEB 18 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRONG/GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE
SUBSIDING. SHOWERS WITH SCATTERED THUNDERSTORMS EXPECTED AHEAD OF
FRONT THIS AFTERNOON ACROSS NORTHWEST ARKANSAS SITES. THIS ACTIVITY
WILL LIKELY SHIFT EAST BY 22 TO 23Z. OTHERWISE...VFR CONDITIONS
EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 1007 AM CST MON FEB 18 2013/
..UPDATE...
DISCUSSION...
WENT AHEAD AND ISSUED A WIND ADVISORY EFFECTIVE THROUGH THIS
AFTERNOON. SHOULD SEE OCCASIONAL WIND GUSTS ABOVE 40 MPH BOTH
AHEAD AND BEHIND THE FRONT ACROSS MUCH OF NORTHEAST OKLAHOMA/
NORTHWEST ARKANSAS THROUGH LATE AFTERNOON. SHOWERS CURRENTLY
STARTING TO DEVELOP AHEAD OF FRONT OVER NORTHEAST OKLAHOMA. THIS
ACTIVITY WILL LIKELY CONTINUE TO INCREASE IN COVERAGE INTO THE
AFTERNOON AS CONVECTION PUSHES INTO SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. INSTABILITY WILL LIKELY REMAIN LIMITED...BUT
COULD SEE A FEW STORMS APPROACH SEVERE LIMITS BEFORE EXITING
AFOREMENTIONED AREA.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY UNTIL 6 PM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1025 AM CST MON FEB 18 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1025 AM CST MON FEB 18 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG AND GUSTY SOUTH WINDS WILL CONTINUE THIS MORNING AHEAD OF AN APPROACHING COLD FRONT...WITH OCCASIONAL GUSTS BETWEEN 40 AND 45 MPH ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. STRONG WINDS WILL KEEP A ELEVATED FIRE SPREAD POTENTIAL GOING FOR MUCH OF THE DAY... HOWEVER THE OVERALL INCREASE IN LOW LEVEL MOISTURE AHEAD OF THE FRONT WILL OFFSET SOME OF THIS THREAT. AS THE FRONT MOVES THROUGH THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WHILE INSTABILITY WILL BE LIMITED...STRONG WIND SHEAR WILL SUPPORT A LIMITED THREAT OF LARGE HAIL OR DAMAGING WINDS OVER EXTREME SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE STORMS WILL QUICKLY MOVE EAST OF THE AREA BY LATE AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL... ...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. FRIDAY THROUGH SATURDAY...NO HAZARDS. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... A STRONG UPPER LEVEL LOW WILL APPROACH THE AREA WEDNESDAY. RAIN WILL SPREAD ACROSS THE AREA DURING THE DAY WEDNESDAY...POSSIBLY BEGINNING AS A LIGHT WINTRY MIX ACROSS NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA. PRECIPITATION WILL INCREASE WITH THUNDERSTORMS DEVELOPING WEDNESDAY NIGHT AND EARLY THURSDAY AS THE SYSTEM MOVES CLOSER...WITH SOME POTENTIAL FOR FREEZING RAIN ACROSS PARTS OF NORTHWEST ARKANSAS. ANY WINTER WEATHER POTENTIAL DURING THIS TIME WILL CONTINUE TO BE REFINED IN LATER FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
119 PM CST MON FEB 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL MUSKOGEE 35.75N 95.37W
02/18/2013 E0.75 INCH MUSKOGEE OK PUBLIC
&&
SFPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CST MON FEB 18 2013
OKZ076-182000-
LE FLORE OK-
127 PM CST MON FEB 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE
AT 128 PM CST...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
SHADY POINT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHADY POINT...CAMERON...PANAMA...
ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE AND BRADEN.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3532 9445 3516 9445 3502 9484 3514 9489
TIME...MOT...LOC 1928Z 239DEG 40KT 3513 9477SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
138 PM CST MON FEB 18 2013
OKZ049-074>076-182015-
HASKELL OK-LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
138 PM CST MON FEB 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL...WESTERN LE FLORE...NORTHEASTERN
PUSHMATAHA AND LATIMER
AT 138 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF STIGLER TO 2 MILES WEST OF
YANUSH...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...KEOTA...
KANIMA...WILBURTON...YANUSH...BENGAL...DAMON...PANOLA...RED OAK...
WHITESBORO...TALIHINA...SUMMERFIELD...FANSHAWE...WISTER...SHADY
POINT...MILTON...PANAMA...BOKOSHE...SPIRO...SCULLYVILLE...
COWLINGTON...KIAMICHI...ALBION...SARDIS...TALIMENA STATE PARK AND
LAKE WISTER STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3462 9548 3531 9514 3531 9468 3529 9466
3529 9463 3531 9461 3531 9454 3530 9453
3463 9487
TIME...MOT...LOC 1938Z 270DEG 36KT 3523 9508 3471 9533SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CST MON FEB 18 2013
ARZ001-002-010-011-019-OKZ068-069-072-182045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-MADISON
AR-SEQUOYAH OK-WASHINGTON AR-
146 PM CST MON FEB 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN BENTON...WESTERN CARROLL...NORTHERN CRAWFORD...
NORTHWESTERN MADISON AND WASHINGTON
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH
IN NORTHEAST OKLAHOMA
ADAIR
AT 146 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE FRANCIS TO 3 MILES NORTH OF MC KEY...MOVING EAST
AT 45 MPH.
A LARGE PORTION OF SOUTHERN BENTON...WESTERN CARROLL...NORTHERN
CRAWFORD...NORTHWESTERN MADISON...WASHINGTON...SOUTHEASTERN
CHEROKEE...NORTHERN SEQUOYAH AND ADAIR COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 245 PM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3564 9408 3543 9501 3622 9455 3634 9367
TIME...MOT...LOC 1946Z 257DEG 40KT 3616 9449 3553 9486PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
157 PM CST MON FEB 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 4 WNW SALLISAW 35.48N 94.85W
02/18/2013 E1.75 INCH SEQUOYAH OK PUBLIC
&&
SFPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CST MON FEB 18 2013
ARZ019-020-029-OKZ076-182030-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-SEBASTIAN AR-
201 PM CST MON FEB 18 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN AND NORTHERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 201 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER BRADEN...
MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...POCOLA...BRADEN...ARKOMA...PLEASANT HILL...MILL
CREEK...MULBERRY...VESTA...FORT SMITH...BARLING...LAVACA...RYE
HILL...CENTRAL CITY...KIBLER AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3537 9399 3523 9448 3531 9452 3531 9448
3534 9450 3536 9448 3555 9398
TIME...MOT...LOC 2001Z 244DEG 47KT 3529 9445The Western Arkansas radar (KSRX), 31 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433044, 433045, 433046, 433047, 433048.